MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/02/2026
Type of Reportable Event Death
Event or Problem Description
Anan impella cp device was inserted via an unspecified femoral arterial access site in an (b)(6) male patient presenting with acute myocardial infarction complicated by cardiogenic shock, with a pre-support clinical condition consistent with society for cardiovascular angiography and interventions (scai) stage c.The patient had multivessel acute coronary syndrome and was initially supported with an intra-aortic balloon pump; however, blood pressure could not be maintained, and the patient progressed into cardiogenic shock.The following day, support was escalated with placement of an impella cp device to treat the remaining coronary lesions.On (b)(6), the patient developed acute neurologic deterioration, including disorientation and loss of consciousness.Computed tomography (ct) imaging confirmed a cerebral hemorrhage.Given the patient's advanced age and overall clinical condition, no further interventions were pursued.The impella cp device was removed, and care was withdrawn.The patient subsequently expired.The physician reported that the cause of death was unknown, and anticoagulation parameters, including ptt, were within acceptable range.The reported intracranial hemorrhage and subsequent clinical decline occurred in the setting of advanced age, acute myocardial infarction, cardiogenic shock, and critical illness.The death is being conservatively reported in association with impella cp due to temporal relationship; however, based on the available information, the outcome is more likely attributable to the patient's underlying critical condition and cerebral hemorrhagic event rather than device performance.
 
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional information received and noted the following: the physician commented that the cause of the cerebral hemorrhage is unknown.The date of death was (b)(6) (as captured in the initial reporting).The death was due to unresolved systemic circulatory failure and is not related to impella.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25531999
Report Number1220648-2026-08925
Device Sequence Number9358454
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)271111(10)2027864561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0024-JP
Device Lot Number2027864561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer06/18/2026
06/29/2026
Initial Report FDA Received Date06/17/2026
Supplement Report FDA Received Date06/27/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian